Alert archive / South Dakota / Frost Advisories in 2013

Frost Advisory 2, NWS Sioux Falls, SD

October 12, 20134 states

NWS Sioux Falls, SD issued this frost advisory at Oct 12, 2013, 2:56 PM CDT for 4 states. It took effect at Oct 13, 2013, 3:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2013, 2:56 PM CDT (19:56 UTC)
In effect from
Oct 13, 2013, 3:00 AM CDT
Expired
Oct 13, 2013, 9:00 AM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD
All 44 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WWUS73 KFSD 121956
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
256 PM CDT SAT OCT 12 2013

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>071-130400-
/O.NEW.KFSD.FR.Y.0002.131013T0800Z-131013T1400Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
256 PM CDT SAT OCT 12 2013

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY. 

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE 30 TO 36
  DEGREE RANGE TONIGHT...WITH AREAS OF FROST LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
127 
WWUS73 KFSD 130155
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 PM CDT SAT OCT 12 2013

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>071-131400-
/O.CON.KFSD.FR.Y.0002.131013T0800Z-131013T1400Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
855 PM CDT SAT OCT 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
SUNDAY...

* WEATHER CONDITIONS...TEMPERATURES WILL DROP INTO THE 30 TO 36 
  DEGREE RANGE TONIGHT...WITH AREAS OF FROST LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
989 
WWUS73 KFSD 131355
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
855 AM CDT SUN OCT 13 2013

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-052>071-131500-
/O.EXP.KFSD.FR.Y.0002.000000T0000Z-131013T1400Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD-
SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON...
FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...
STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...CANISTOTA...
BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...PLATTE...
LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...PARKSTON...
FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
855 AM CDT SUN OCT 13 2013

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

AS TEMPERATURES CONTINUE TO RISE THIS MORNING...ANY AREAS OF FROST
WILL DISSIPATE.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 12, 12:04 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Oct 12, 12:04 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1204 PM CDT SAT OCT 12 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 346 AM CDT SAT OCT 12 2013

MID CLOUDS SPREADING EAST WITH TRAILING SHORT WAVE MAY STILL SPOT A
FEW LIGHT SHOWERS ALONG THE NORTHERN EDGE OF THE FORECAST AREA THIS
MORNING. CLOUD COVER WILL HANG IN A BIT NORTH THIS MORNING AS THESE
MID CLOUDS SPREAD OVER EXISTING LOW CLOUD COVER WITH BOTH PULLING
OUT TO THE NORTHEAST LATE THIS MORNING. THIS SHOULD LEAVE SKIES
PRETTY SUNNY SOUTH THIS MORNING AND OVER THE AREA THIS AFTERNOON.
STRONG WINDS ASSOCIATED WITH THIS LOW THAT WILL BE PULLING OUT WILL
INCREASE A BIT WITH THE STRONGEST WINDS IN THE NORTH...BUT WITH THE
GRADIENT BEGINNING TO RELAX DURING THE DAY...DO NOT THINK WINDS WILL
QUITE REACH ADVISORY CRITERIA FROM BKX TO MML WHERE THEY WILL BE THE
STRONGEST. THIS SEEMS EVIDENT IN THE WINDS SLACKING OFF SOME EARLY
UPSTAIRS LATE THIS MORNING AND WILL BLUNT THE MIXING FACTOR ENOUGH.
AND...BECAUSE THE LINGERING STRENGTH OF THE WINDS WILL BE DUE TO
MIXING AS THE GRADIENT RELAXES...THEY WILL DROP OFF RAPIDLY AT THE
END OF THE DAY.

TONIGHT IS SET UP FOR A CLEAR AND COOL NIGHT WITH LIGHT WINDS...
EXCEPT FOR A MODEST INCREASE IN MID AND HIGH CLOUDS LATE FAR WEST AS
SOME WARM ADVECTION AHEAD OF DEVELOPING WESTERN TROUGH ARRIVES. AIR
SEEMS WAY TOO DRY AND MID LEVEL LIFT TOO WEAK TO THINK ABOUT ANY
LIGHT PRECIPITATION DEVELOPING BY 12Z SUNDAY MORNING. AWAY FROM THIS
AREA...THE CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR A FROST THREAT
IN MUCH OF THE AREA AND WILL MENTION BUT NOT HIGHLIGHT AT THIS TIME.
ACTUAL FROST IS NOT EXPECTED TO BE WIDESPREAD DUE TO THE DRYNESS OF
THE AIR. IN ANY EVENT WE ARE COMING TO THE MIDDLE OF OCTOBER AND
HAVE NOT BEEN FROZEN OUT OR EVEN FROSTED OUT YET.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 346 AM CDT SAT OCT 12 2013

WARMEST DAY IN THE FORESEEABLE FUTURE LOOKS TO BE SUNDAY...AND
EVEN THEN SHOULD BE NEAR TO JUST A LITTLE BIT ABOVE NORMAL. SURFACE
RIDGE WILL SLIP OFF TO THE EAST WITH INCREASE IN SOUTHERLY GRADIENT.
ALMOST ALL SOLUTIONS INDICATE A DECENT WARM AIR ADVECTIVE PATTERN...
AND ONE WHERE THERE IS SOME SUGGESTION OF MID LEVEL SATURATION
TOWARD THE NORTHWEST CORNER OF THE CWA...PERHAPS AS EARLY AS MID
MORNING SUNDAY. WHILE CAN SEE AN INCREASE IN CLOUDS A DISTINCT
THREAT...REALLY LACKS THE INSTABILITY ABOVE THE MID LEVEL FRONT
AND WILL BE BATTLING VERY DRY LOWER LEVEL AIR REINFORCING THROUGH
AREAS EAST OF THE JAMES THROUGH SUNDAY...THUS KEPT POPS BELOW
MENTIONABLE.

WITH SYSTEM AGAIN OF THE TYPE WHICH WILL BOTTOM OUT A FAIRLY DEEP
TROUGH IN THE SOUTHWEST U.S...FROM ENERGY CURRENTLY OFF THE
PACIFIC NORTHWEST COAST...EACH LATELY HAS TRENDED SLOWER AND EVEN
A BIT WESTWARD ON TRACK THAN MOST SHORT TO MEDIUM RANGE
GUIDANCE...THEREFORE BLENDING IN SOME OF THE SLOWER ECMWF/UKMET
SOLUTION TO TEMPER THE QUICK NATURE OF OTHER MODELS. SLOW INCREASE
IN PRECIPITATION CHANCE FOR SUNDAY NIGHT...FIRST THROUGH THE
WEST DURING THE EVENING.  INSTABILITY AGAIN IS PRETTY POOR...EVEN
ELEVATED...DURING THE EVENING. NOT UNTIL AT LEAST AS LATE AS
LATTER SUNDAY NIGHT WILL THERE BE A SURGE OF MOISTURE IN THE LOWER
TO MID LEVELS TO INCREASE THE POTENTIAL INSTABILITY TO SLIGHTLY
MORE UNSTABLE THAN NEUTRAL ACROSS THE SOUTH FIRST OFF...AT WHICH
TIME WENT WITH AN ISOLATED THUNDER THREAT...ALONG WITH A QUICK
INCREASE IN COVERAGE.

EARLY WEEK LOOKS SOGGY...BREEZY...AND WITH TEMPERATURES GENERALLY
FEATURING REDUCED DIURNAL RANGE. STRONG CLOSED UPPER LOW WANDERS
NORTHEAST INTO THE AREA...WITH 00Z ECMWF WOBBLING CORE AROUND THE
AREA FOR ALMOST A DAY BEFORE RESUMING A MORE STEADY EASTWARD
MOVEMENT. THIS SOLUTION SEEMS TOO SLOW...SO FOR THE MOMENT WENT
A SHADE SLOWER THAN THE SUPERENSEMBLE MEAN. PRECIPITATION WILL
BE WIDESPREAD MONDAY WITH SUPERPOSITION OF STRONG LOW LEVEL JET
AND FRONTAL ZONE. REALLY NOTHING TO STOP PRECIP DEVELOPMENT IN
TERMS OF A CAP...SO EXPECT IT TO JUST GO...AND WORK TOWARD A MORE
NEUTRAL STABILITY OVERALL. HOWEVER...SUCH A STRONG SYSTEM IS MOST
CERTAINLY GOING TO HAVE A WELL DEVELOPED DRY SLOT WHICH SHOULD
HELP TO TAPER OFF PRECIP A BIT FROM THE SOUTH ON MONDAY NIGHT INTO
TUESDAY...BUT ALSO PERHAPS INCREASE THE THREAT FOR SOME SEVERE
STORMS IN A SMALL AREA TOWARD THE MID TO LOWER MISSOURI VALLEY
FROM TYNDALL TO SIOUX CITY BY LATER MONDAY AFTERNOON AND EARLY
EVENING. MUCH WILL DEPEND ON DESTABILIZATION AND HOW QUICKLY
PRECIP MIGHT LIFT NORTHWARD DURING THE DAY. SOMETHING TO WATCH
EVOLVE OVER THE NEXT DAY OR TWO.

WILL GRADUALLY SEE PRECIP REFOCUS INTO DEFORMATION ON THE
NORTH/WEST SIDE OF THE UPPER CIRCULATION...WRAPPING BACK SOUTH AND
EAST ACROSS THE AREA FROM TUESDAY INTO WED. WOULD CERTAINLY EXPECT
TO SEE A HIGHER POP/LOWER QPF SCENARIO DEVELOP...BUT TIMING PRETTY
MUCH LIMITS CONFIDENCE INTO THE CHANCE TO LOWER LIKELY LEVEL FOR
NOW. INCREASED WINDS OVER GUIDANCE...BUT WILL ALMOST CERTAINLY
NEED TO DO EVEN MORE ONCE TIMING SHAKES OUT...AS 30 TO 40 KNOT
WINDS AVAILABLE FOR MIXING BEHIND SYSTEM.

ONCE AGAIN REMOVED POPS INSERTED BY INITIALIZATION GRIDS FOR THE
THU/FRI PERIODS. WOULD CERTAINLY LIKE TO SEE A GREATER DEGREE OF
CONSISTENCY BEFORE INTRODUCING PRECIP THAT AT THIS POINT WOULD
NEED TO SUGGEST AT LEAST A MIX WITH SNOW IF WAS TO OCCUR...GIVEN
THE EXPECTED OFF SURFACE TEMPS LATER IN THE WEEK. CERTAINLY A
COOLER THAN NORMAL PERIOD IN ANY MODEL WORLD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1201 PM CDT SAT OCT 12 2013

VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. WEST NORTHWESTERLY
WINDS GUSTING 20 TO 30 KTS WILL SUBSIDE THIS EVENING BECOMING NEARLY
CALM OVERNIGHT.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...CHAPMAN
AVIATION...CHENARD
Hazardous weather outlook, Oct 12, 10:42 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1042 AM CDT SAT OCT 12 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1042 AM CDT SAT OCT 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

WIND AND FOG...
BLUSTERY WEST NORTHWESTERLY WINDS OF 15 TO 30 MPH WILL CONTINUE
INTO THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM
BROOKINGS EAST INTO PORTIONS OF SOUTHWEST MINNESOTA. ACROSS THIS
AREA SUSTAINED WINDS MAY APPROACH WIND ADVISORY CRITERIA OF 30 TO
35 MPH FOR A FEW HOURS LATE THIS MORNING INTO EARLY THIS
AFTERNOON.

EXCESSIVE TEMPERATURES...
AS TEMPERATURES TONIGHT COOL INTO THE LOWER TO MID 30S...SOME
PATCHY FROST IS EXPECTED TO DEVELOP ACROSS AREAS FROM THE JAMES
VALLEY EASTWARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL DEVELOP LATER SUNDAY NIGHT...AND
CONTINUE MONDAY MAINLY SOUTH OF A HURON TO SPENCER IOWA LINE.
WHILE A FAIRLY LOW PROBABILITY AT THIS TIME...AN ISOLATED STORM
BY LATE MONDAY AFTERNOON OR EARLY MONDAY EVENING COULD BECOME
SEVERE THROUGH THE MISSOURI RIVER CORRIDOR FROM PICKSTOWN TO
PONCA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Frost Advisories in South Dakota, 2013Frost Advisories in Iowa, 2013Frost Advisories in Minnesota, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.